Alert archive / Pennsylvania / Flash Flood Warnings in 2009
Flash Flood Warning 32, NWS State College, PA
NWS State College, PA issued this flash flood warning at Aug 12, 2009, 9:29 PM EDT for Lebanon County, Schuylkill County, Pennsylvania. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2009, 9:29 PM EDT (01:29 UTC)
- Expired
- Aug 13, 2009, 1:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lebanon County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 141 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 10:39 PM EDT | FLASH FLOOD | Pine Grove, PA | NUMEROUS ROADS FLOODED THROUGHOUT PINE GROVE BOROUGH. 200 BASEMENTS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 130129
FFWCTP
PAC075-107-130530-
/O.NEW.KCTP.FF.W.0032.090813T0129Z-090813T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
929 PM EDT WED AUG 12 2009
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LEBANON COUNTY...
SOUTHWESTERN SCHUYLKILL COUNTY...
* UNTIL 130 AM EDT...
* AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS OVER NORTHWESTERN
LEBANON AND SOUTHWESTERN SCHUYLKILL COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHLAND...
MINERSVILLE...POTTSVILLE AND SCHUYLKILL HAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4061 7608 4052 7623 4052 7633 4050 7642
4044 7636 4031 7658 4042 7667 4047 7668
4056 7654 4058 7657 4080 7634 4080 7631
$$
FORECASTER: KF2 follow-up statements
000
WGUS71 KCTP 130331
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1131 PM EDT WED AUG 12 2009
PAC075-107-130530-
/O.CON.KCTP.FF.W.0032.000000T0000Z-090813T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEBANON PA-SCHUYLKILL PA-
1131 PM EDT WED AUG 12 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
CENTRAL SCHUYLKILL AND NORTHWESTERN LEBANON COUNTIES...
AT 1121 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A STEADY
MODERATE RAIN OVER CENTRAL SCHUYLKILL AND NORTHWESTERN LEBANON
COUNTIES.
THE STREAM GAGE ON THE SWATARA CREEK AT PINE GROVE INDICATED THAT
THE CREEK IS NEAR OR HAS EXCEEDED BANKFULL...RISING FIVE FEET IN THE
LAST FEW HOURS. THE SCHUYLKILL COUNTY 911 CENTER HAS REPORTED
TULPEHOCKEN STREET IS FLOODED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHLAND...
MINERSVILLE...POTTSVILLE AND SCHUYLKILL HAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4061 7608 4052 7623 4052 7633 4050 7642
4044 7636 4031 7658 4042 7667 4047 7668
4056 7654 4058 7657 4080 7634 4080 7631
$$
FORECASTER: STEINBUGL000
WGUS71 KCTP 130532
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
132 AM EDT THU AUG 13 2009
PAC075-107-130542-
/O.EXP.KCTP.FF.W.0032.000000T0000Z-090813T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEBANON PA-SCHUYLKILL PA-
132 AM EDT THU AUG 13 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL SCHUYLKILL AND
NORTHWESTERN LEBANON COUNTIES...
THE FLASH FLOODING HAS TRANSITIONED INTO AREAL COUNTY FLOODING.
THEREFORE...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHLAND...
MINERSVILLE...POTTSVILLE AND SCHUYLKILL HAVEN.
LAT...LON 4061 7608 4052 7623 4052 7633 4050 7642
4044 7636 4031 7658 4042 7667 4047 7668
4056 7654 4058 7657 4080 7634 4080 7631
$$
FORECASTER: STEINBUGLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 9:16 PM EDT, 13 minutes earlier.
Area forecast discussion, Aug 12, 9:16 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 916 PM EDT WED AUG 12 2009 .SYNOPSIS... AN UPPER LEVEL TROUGH ALONG THE APPALACHIANS WILL SLOWLY MOVE EASTWARD TONIGHT AND DISSOLVE BY FRIDAY. A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ALONG THE MID ATLANTIC COAST INTO EARLY NEXT WEEK...AS WEAK HIGH PRESSURE BUILDS ACROSS THE NORTHEAST STATES THIS WEEKEND. IT WILL REMAIN ON THE HUMID SIDE..WITH SOME CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY. THE NEXT COLD FRONT WILL MOVE ACROSS THE STATE NEXT WED. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... CONVECTION CONTINUES TO FIRE ACROSS THE SOUTHEAST HALF OF PA THIS EVENING IN ADVANCE OF UPPER LVL TROF. SVR WX THREAT SEEMS TO BE DIMINISHING RAPIDLY...AS EARLIER CONVECTION HAS WORKED OVR ALL BUT A SMALL PORTION OF THE LOWER SUSQ VALLEY...WHERE LAPS CAPES REMAIN NR 2000J/KG OVR ADAMS CO. WEAK WINDS ALOFT AND HIGH PWATS RESULTING IN LOCALLY HVY RAINFALL FROM SLOW MOVING STORMS. STABILIZING BLYR AND RESULTING GRADUAL WEAKENING OF UPDRAFTS WILL ALSO MEAN A DIMINISHING FFLOOD THREAT OVERNIGHT. HOWEVER...LARGE SCALE FORCING AHEAD OF TROF LIKELY TO KEEP SHRA/TSRA GOING THRU MUCH OF THE NIGHT OVR OUR EASTERN ZONES...WHERE PWAT ANOMALIES THE HIGHEST. QPF FROM LATEST REGIONAL GEM MODEL SEEMS MOST REALISTIC...INDICATING LOCALLY OVR AN INCH OF ADDITIONAL RAIN OVERNIGHT ACROSS PORTIONS OF EAST CENTRAL PA. CLEARING SKIES...LGT WINDS AND RECENT RAINFALL SHOULD PRODUCE AREAS OF FOG ACROSS OUR WESTERN ZONES. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... THE UPPER LEVEL TROUGH WILL SLOWLY MOVE EAST OF THE AREA BY FRIDAY. STILL SOME CHC OF SHOWERS AND STORMS THURSDAY AFTN...MAINLY ACROSS THE EAST...GIVEN FAIRLY HIGH DEWPOINTS. TEMPS NEAR NORMAL. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... NOT MUCH CHANGE FROM LAST FEW DAYS. WHILE MODELS HAVE BACKED OFF ON HAVING THE UPPER LEVEL LOW REMAIN IN PLACE THIS WEEKEND INTO EARLY NEXT WEEK...STILL SOME SMALL CHC OF A SHOWER OR STORM NOW AND THEN...AS VERY WEAK UPPER LEVEL SYSTEMS DRIFT EASTWARD IN THE WESTERLIES. LEFT POPS CLOSE TO WHAT WAS IN PACKAGE. TEMPS NEAR OR JUST ABOVE NORMAL. I DID NOT CHANGE MUCH. ENDED UP BRINGING MAX TEMPS UP A DEGREE OR SO. ALSO ADJUSTED MIN TEMPS UP SOME...GIVEN HIGH DEWPOINTS...AND TENDENCY TO HAVE SOME SC LATE AT NIGHT. NEXT FRONT FCST TO MOVE ACROSS PA NEXT WED...SLIGHTLY HIGHER POPS FOR WED. AN INTERESTING 240 HR FCST BY THE GFS...NOTHING BORING ABOUT THIS SUMMER. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... CONDITIONS HAVE IMPROVED FROM THE WIDESPREAD IFR SEEN THIS MORNING...WITH ONLY JST AND BFD REMAINING AT MVFR AS OF THE 18Z ISSUANCE. WHILE THE LOW STRATUS DECK HAS LIFTED TO VFR LEVELS... SKIES WILL REMAIN OVC TO BKN THIS AFTERNOON...WITH CIGS BETWEEN 4KFT AND 5KFT. SCATTERED SHRA/TSRA HAVE DEVELOPED...AND WILL CONTINUE TO DEVELOP...THIS AFTERNOON ACROSS THE CWA. IN GENERAL...THESE STORMS APPEAR TO BE NEARLY STATIONARY...AND ARE PRODUCING HEAVY RAINFALL. EXPECT CONDITIONS TO DROP TO AT LEAST IFR IN THESE STORMS IF THEY DIRECTLY IMPACT AN AIRFIELD. PATCHY DENSE FOG IS LIKELY TO DEVELOP OVERNIGHT, ESPECIALLY IN THOSE AREAS THAT RECEIVE RAIN TODAY. ONCE THIS FOG LIFTS...CONDITIONS SHOULD BE PRIMARILY VFR DURING THE DAY ON THURSDAY...WITH A FEW MVFR SHRA/TSRA POSSIBLE FOR IPT AND MDT. FRI-MON...PRIMARILY VFR. ISOLD AFTN MVFR TSTORMS MAINLY SE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN/STEINBUGL NEAR TERM...FITZGERALD SHORT TERM...MARTIN LONG TERM...MARTIN AVIATION...ONDREJIK/DICKEY
Hazardous weather outlook, Aug 12, 4:03 PM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 403 PM EDT WED AUG 12 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-131215- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 403 PM EDT WED AUG 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STORMS WILL BE ACROSS THE REGION INTO THIS EVENING. SOME STORMS WILL CONTAIN VERY HEAVY RAIN AND PERHAPS SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE URGED TO REPORT HEAVY RAIN AMOUNTS AND GUSTY WINDS AND HAIL TO THE STATE COLLEGE FORECAST OFFICE. MARTIN
In the hours before
Special weather statement, Aug 12, 4:31 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 431 PM EDT WED AUG 12 2009 PAZ012-041-045-046-122100- NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CLINTON PA- SOUTHERN LYCOMING PA- 431 PM EDT WED AUG 12 2009 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLINTON AND LYCOMING COUNTIES... AT 430 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM BUTTONWOOD TO GLEN UNION...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR LOCK HAVEN AROUND 450 PM...TROUT RUN AROUND 455 PM AND SALLADASBURG AROUND 500 PM. LAT...LON 4144 7679 4107 7735 4117 7769 4155 7714 EXPERIMENTAL FORECASTER: KF
Special weather statement, Aug 12, 4:59 PM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
459 PM EDT WED AUG 12 2009
PAZ012-041-045-046-122130-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-
459 PM EDT WED AUG 12 2009
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL LYCOMING AND SOUTHEASTERN
CLINTON COUNTIES...
AT 458 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM TROUT RUN
TO BEECH CREEK...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR SALLADASBURG AROUND 515 PM...MILL HALL
AROUND 520 PM...JERSEY SHORE AROUND 525 PM AND COGAN STATION AROUND
530 PM.
LAT...LON 4135 7673 4098 7743 4096 7752 4104 7759
4106 7756 4106 7759 4111 7768 4110 7775
4114 7777 4154 7703
EXPERIMENTAL
FORECASTER: KFSpecial weather statement, Aug 12, 5:46 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT WED AUG 12 2009
PAZ041-042-046-049-051-052-122215-
MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-UNION PA-
546 PM EDT WED AUG 12 2009
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN UNION...NORTHWESTERN
MONTOUR...NORTHWESTERN NORTHUMBERLAND...SOUTHEASTERN LYCOMING AND
SOUTHWESTERN SULLIVAN COUNTIES...
AT 543 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM BARBOURS
TO MCCALL DAM STATE PARK...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR SAND BRIDGE STATE PARK AROUND 555 PM...
MONTGOMERY AROUND 600 PM...EAGLES MERE AROUND 605 PM...MUNCY VALLEY
AROUND 610 PM...LEWISBURG AND NEW COLUMBIA AROUND 615 PM.
LAT...LON 4115 7661 4115 7665 4112 7664 4089 7692
4098 7722 4104 7714 4107 7714 4110 7720
4147 7677 4134 7637
EXPERIMENTAL
FORECASTER: KFSpecial weather statement, Aug 12, 6:19 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
619 PM EDT WED AUG 12 2009
PAZ041-042-046-051-053-122245-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
SULLIVAN PA-
619 PM EDT WED AUG 12 2009
...STRONG THUNDERSTORMS WILL AFFECT EASTERN LYCOMING...NORTH CENTRAL
MONTOUR...NORTHWESTERN COLUMBIA AND WESTERN SULLIVAN COUNTIES...
AT 615 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 16 MILES
NORTHWEST OF BLOOMSBURG TO 16 MILES NORTHEAST OF MONTOURSVILLE...AND
WERE NEARLY STATIONARY.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
ALSO...VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR BARBOURS AND PICTURE ROCKS AT 620
PM...KETTLE CREEK GORGE AROUND 630 PM...LINCOLN FALLS AROUND 635
PM...MILLVILLE AROUND 640 PM AND MUNCY VALLEY AROUND 645 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE ROAD
118.
LAT...LON 4113 7640 4108 7672 4115 7674 4116 7673
4117 7675 4149 7688 4155 7659
EXPERIMENTAL
FORECASTER: GARTNERSpecial weather statement, Aug 12, 6:50 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
650 PM EDT WED AUG 12 2009
PAZ019-025>028-034-122315-
BEDFORD PA-BLAIR PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-
SOUTHERN CENTRE PA-
650 PM EDT WED AUG 12 2009
...STRONG THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL AFFECT
HUNTINGDON...MIFFLIN...NORTHEASTERN BEDFORD...NORTHWESTERN
JUNIATA...SOUTH CENTRAL CENTRE AND SOUTHEASTERN BLAIR COUNTIES...
AT 646 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
NORTH OF LEWISTOWN TO 6 MILES NORTHEAST OF BEDFORD...MOVING SLOWLY
SOUTHEAST.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. WIND GUSTS TO 40 MPH
ARE ALSO POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR BURNHAM AROUND 655 PM...MAPLETON AROUND 700
PM...MCVEYTOWN AROUND 705 PM...ALFARATA AROUND 710 PM AND CASSVILLE
AROUND 715 PM.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 3 AND 18.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 30...ROUTE 220...ROUTE 322...ROUTE 322/22...ROUTE
522...STATE ROAD 45...STATE ROAD 453.
LAT...LON 4012 7860 4056 7821 4087 7764 4063 7728
4014 7811 4016 7813 4008 7821 4000 7833
EXPERIMENTAL
FORECASTER: GARTNERSpecial weather statement, Aug 12, 7:22 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
722 PM EDT WED AUG 12 2009
PAZ051-053-122345-
COLUMBIA PA-MONTOUR PA-
722 PM EDT WED AUG 12 2009
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL MONTOUR AND NORTHERN
COLUMBIA COUNTIES...
AT 721 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM BENTON TO
JERSEYTOWN...MOVING EAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR BENTON AROUND 740 PM AND STILLWATER AROUND
745 PM.
LAT...LON 4098 7642 4104 7670 4119 7657 4131 7641
4131 7634 4130 7631 4120 7632 4114 7628
4114 7625
EXPERIMENTAL
FORECASTER: KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:56 PM EDT | Areal Flood Advisory | CTP | Adams, York | 3 hr |
| Aug 12, 11:50 PM EDT | Flash Flood Warning | CTP | Lancaster, York | 3 hr |
| Aug 13, 1:28 AM EDT | Areal Flood Warning | CTP | Lebanon, Schuylkill | 6 hr |
| Aug 13, 1:40 AM EDT | Areal Flood Advisory | CTP | Lancaster | 3 hr |
| Aug 13, 4:15 AM EDT | Dense Fog Advisory | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 9 more | 5 hr |
| Aug 13, 4:33 AM EDT | Flash Flood Watch | CTP | Dauphin, Lancaster, Lebanon, Schuylkill, York | 15 hr |
| Aug 13, 2:47 PM EDT | Special Weather Statement | CTP | Schuylkill | 28 min |
| Aug 13, 3:47 PM EDT | Special Weather Statement | CTP | Schuylkill | 58 min |
| Aug 13, 4:50 PM EDT | Areal Flood Advisory | CTP | Schuylkill | 115 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.